Just Labradors banner
1 - 6 of 6 Posts

·
Registered
Joined
·
20 Posts
Discussion Starter · #1 ·
My dog has been diagnosed with anterior Uveitis. :(

I am waiting for the test results to see if there is an underlying cause.

My first question is, if there is no underlying cause found, how is it treated? Do the dogs eventually go blind? I have read all I can find online but would like the comments from those experts on this board as well.

Also, he is currently on Rimadyl. My vet (my ex-vet now) said that Labs have been know to die from being on Rimadyl for too long of a period (as in many months or years). Will they most likely want to keep him on Rimadyl if the uveitis is ideopathic? Is this true about labs?






[attachment deleted by admin]
 

·
Registered
Joined
·
257 Posts
I had uveitis. It is an autoimmune condition. They may never figure out why because they didn't with mine except it always happened in the spring. They treated mine with cortisone drops. Because it is autoimmune it may take awhile to go away. I had a dog that had floaters in his eye and they thought he had it and he had recently been down south in training swimming in a quarry. I would go to a canine opthalmologist if they are just treating him with Rimadyl and no eye drops. If it is not treated, yes, it can cause blindness. In the meantime I would keep him out of bright light because light causes him pain and out of water.
 

·
Registered
Joined
·
72 Posts
I have arthritis and somehow it is connected to uveitis. My eyes are checked once a year. Luckily, I don't have uveitis. I didn't realize dogs could get this also. Try to find an opthamologist that can answer your questions. I'm so sorry that you're going through this. Also, sorry that I don't have any answers.
 

·
Registered
Joined
·
4,075 Posts
Uveitis in may cases is treated with out actually determining a cause . My deacon just got his under control using eye drops 3x per day and 10 days of Rimadyl. According to our Vet Opthomolgist Rimadyl is the best for reducing occular inflamation and the short stint on it should not be a problem. Once they get the inflamation under control - you'll probably discontinued the rimadyl. Did your vet prescribe a topical steriod drop? These really help to reduce the redness and swelling. If already haven't you might want to think about seeing a vetrinary opthamologist.

http://www.eyeclinicforanimals.com/uveitis.php
 

·
Registered
Joined
·
20 Posts
Discussion Starter · #5 ·
Yes, I forgot to mention that he's on eye drops (prednisolone).

My regular vet actually said there was nothing wrong w/his eye and that it was just changing color! I didn't believe him and took him myself to an animal eye speciliast. Time to switch vets.

Thanks for the responses.
 

·
Registered
Joined
·
4,075 Posts
ozzyabb said:
it was just changing color! I didn't believe him and took him myself to an animal eye speciliast.
If I remember you posted about this last month. I am glad you got him to a specialist. Deacon is on predisolone acetate as well, but were are down to once a day. We also do an ointment at night (cant remember the name). The one thing about long term steroid drop use is it can cause other problems like mineral build up on the cornea. You'll get this under control and I would not imagine there will be any long term effects. I would definatley share these specialist results with the vet you said its no big deal and then tell him you'll be looking for a new vet.
 
1 - 6 of 6 Posts
Top